Alert archive / Missouri / Flash Flood Warnings in 2011

Flash Flood Warning 61, NWS Paducah, KY

May 1, 2011Butler County, Stoddard County, Wayne County, Missouri

NWS Paducah, KY issued this flash flood warning at May 1, 2011, 11:46 PM CDT for Butler County, Stoddard County, Wayne County, Missouri. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 11:46 PM CDT (04:46 UTC)
Expired
May 3, 2011, 11:30 AM CDT
In force
36 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Butler County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 140 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 614 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
614 m²/s²
0-3 km storm-relative helicity
776 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS53 KPAH 020446 CCA
FFWPAH
MOC023-207-223-031630-
/O.NEW.KPAH.FF.W.0061.110502T0446Z-110503T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1146 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR RAPID RIVER RISES ON THE SAINT FRANCIS 
RIVER IN...
  EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1130 AM CDT TUESDAY

* AT 1143 PM CDT...THE UNITED STATES CORPS OF ENGINEERS HAS 
INDICATED THAT WATER LEVELS WILL OVERTOP THE BERM AT LAKE WAPPAPELLO 
DAM BY MIDNIGHT. WATER WILL FLOW UNRESTRICTED INTO THE SAINT 
FRANCIS RIVER...CAUSING A GRADUAL...BUT UNCONTROLLED RISE OF WATER 
LEVELS ON THE RIVER AND ITS TRIBUTARIES. IF YOU LIVE DOWNSTREAM OF 
LAKE WAPPAPELLO AND ALONG THE SAINT FRANCIS RIVER...YOU SHOULD MAKE 
PLANS TO SEEK HIGHER GROUND AS SOON AS POSSIBLE. 

FLOOD WATERS WILL BE MOVING DOWN THE SAINT FRANCIS RIVER AND ITS 
TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM AND POSSIBLY TO THE 
MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE HAVE NOT BEEN
EXPERIENCED IN THIS AREA SINCE 1945. 

IT SHOULD ALSO BE NOTED THAT THE SAINT FRANCIS RIVER AT FISK IS 
FORECAST TO REACH A RECORD CREST OF 28.0 FEET THURSDAY 
MORNING...EXCEEDING THE HIGHEST STAGE ON RECORD. THE EXACT IMPACT ON 
AREAS SURROUNDING THE SAINT FRANCIS RIVER NEAR FISK IS NOT KNOWN AT 
THIS TIME. HOWEVER...AT 24.0 FEET...MORE THAN TEN THOUSAND ACRES OF 
LAND FLOOD ON THE LEFT BANK NEAR FISK...AND AT 27.5 FEET...THE RIGHT 
BANK LEVEE IS OVERTOPPED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...POWE
  DUDLEY...FISK...QULIN AND WAPPAPELLO. HIGHWAY T WILL LIKELY BE
  AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.

&&

LAT...LON 3650 9044 3650 9045 3670 9030 3691 9040
      3701 9021 3675 9002 3662 9001 3662 9015
      3660 9018 3655 9018 3654 9021 3650 9023

$$

SMITH/WIELGOS
2 follow-up statements
370 
WGUS73 KPAH 021840
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CDT MON MAY 2 2011

MOC023-207-223-031630-
/O.CON.KPAH.FF.W.0061.000000T0000Z-110503T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-WAYNE MO-BUTLER MO-
140 PM CDT MON MAY 2 2011

...A FLASH FLOOD WARNING FOR RAPID RIVER RISES ON THE SAINT FRANCIS 
RIVER REMAINS IN EFFECT UNTIL 1130 AM CDT TUESDAY FOR EASTERN 
BUTLER...SOUTHEASTERN WAYNE AND SOUTHWESTERN STODDARD COUNTIES IN 
SOUTHEAST MISSOURI...

AT 109 PM CDT...EMERGENCY MANAGEMENT AND OTHER OFFICIALS ARE  
REPORTING THAT WATER RELEASES ARE UNCONTROLLED...AS WATER CONTINUES 
TO OVERTOP THE SPILLWAY AT LAKE WAPPAPELLO.  

THE LEADING EDGE OF ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL IS 
EXPECTED TO INCREASE IN INTENSITY DURING THE AFTERNOON AND OVERNIGHT 
HOURS. THIS WILL ONLY WORSEN CURRENT CONDITIONS ALONG THE SAINT 
FRANCIS RIVER.

IT SHOULD BE NOTED THAT HIGHWAY T DOWNSTREAM OF THE DAM HAS WASHED 
OUT...AND IS IMPASSABLE.

THE MISSOURI DEPARTMENT OF TRANSPORTATION HAS EXPRESSED SERIOUS 
CONCERN THAT THE CURRENT FORECAST RECORD STAGE OF 28 FEET NEAR FISK 
WILL PLACE PART OF HIGHWAY 60 DOWNSTREAM OF THE LAKE WAPPAPELLO DAM 
AT RISK. IF YOU PLAN TRAVEL IN OR NEAR THIS AREA...BE SURE HAVE 
ALTERNATE ROUTES IN MIND TO REACH YOUR DESTINATION.  

FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT FRANCIS 
RIVER AND ITS TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM...POSSIBLY 
TO THE MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE ON THE 
SAINT FRANCIS RIVER HAVE NOT BEEN EXPERIENCED IN THIS AREA SINCE 
1945. 

IT SHOULD ALSO BE NOTED THAT THE SAINT FRANCIS RIVER AT FISK IS 
FORECAST TO REACH A RECORD CREST OF 28.0 FEET THURSDAY 
MORNING...EXCEEDING THE HIGHEST STAGE ON RECORD. THE EXACT IMPACT ON 
AREAS SURROUNDING THE SAINT FRANCIS RIVER NEAR FISK IS NOT KNOWN AT 
THIS TIME. AT 9 AM CDT MONDAY...THE STAGE AT FISK WAS 23.8 FEET. AT 
24.0 FEET...MORE THAN TEN THOUSAND ACRES OF LAND FLOOD ON THE LEFT 
BANK NEAR FISK...AND AT 27.5 FEET...THE RIGHT BANK LEVEE IS 
OVERTOPPED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
PADUCAH.

&&

LAT...LON 3650 9044 3650 9045 3670 9030 3691 9040
      3701 9021 3675 9002 3662 9001 3662 9015
      3660 9018 3655 9018 3654 9021 3650 9023

$$

SMITH
928 
WGUS73 KPAH 030933
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE MAY 3 2011

MOC023-207-223-031630-
/O.CON.KPAH.FF.W.0061.000000T0000Z-110503T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STODDARD MO-WAYNE MO-BUTLER MO-
433 AM CDT TUE MAY 3 2011

...A FLASH FLOOD WARNING FOR RAPID RIVER RISES ON THE SAINT FRANCIS 
RIVER REMAINS IN EFFECT UNTIL 1130 AM CDT FOR EASTERN BUTLER... 
SOUTHEASTERN WAYNE AND SOUTHWESTERN STODDARD COUNTIES IN SOUTHEAST 
MISSOURI...

AT 430 AM CDT...WATER CONTINUES TO OVERTOP THE SPILLWAY AT LAKE 
WAPPAPELLO. AS REPORTED MONDAY...HIGHWAY T DOWNSTREAM OF THE LAKE 
WAPPAPELLO DAM HAS WASHED OUT...AND IS IMPASSABLE.

THE MISSOURI DEPARTMENT OF TRANSPORTATION HAS EXPRESSED SERIOUS 
CONCERN THAT THE CURRENT FORECAST RECORD STAGE OF 28 FEET NEAR FISK 
WILL PLACE PART OF HIGHWAY 60 DOWNSTREAM OF THE LAKE WAPPAPELLO DAM 
AT RISK. IF YOU PLAN TRAVEL IN OR NEAR THIS AREA...BE SURE TO HAVE 
ALTERNATE ROUTES IN MIND TO REACH YOUR DESTINATION.  

FLOOD WATERS ARE EXPECTED TO CONTINUE MOVING DOWN THE SAINT FRANCIS 
RIVER AND ITS TRIBUTARIES FROM LAKE WAPPAPELLO DOWNSTREAM...POSSIBLY 
TO THE MISSOURI STATE LINE. WATER LEVELS OF THIS MAGNITUDE ON THE 
SAINT FRANCIS RIVER HAVE RARELY BEEN EXPERIENCED IN THE MANY DECADES 
OF HISTORICAL RECORDKEEPING.

IT SHOULD ALSO BE NOTED THAT THE SAINT FRANCIS RIVER AT FISK IS 
STILL FORECAST TO REACH A RECORD CREST OF 28.0 FEET BY WEDNESDAY 
MORNING...EXCEEDING THE HIGHEST STAGE ON RECORD. THE EXACT IMPACT ON 
AREAS SURROUNDING THE SAINT FRANCIS RIVER NEAR FISK REMAINS UNKNOWN 
AT THIS TIME. AT 400 AM CDT TUESDAY...THE STAGE AT FISK WAS 26.2 
FEET. AT 24.0 FEET...MORE THAN TEN THOUSAND ACRES OF LAND FLOOD ON 
THE LEFT BANK NEAR FISK...AND AT 27.5 FEET...THE RIGHT BANK LEVEE IS 
OVERTOPPED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH.

&&

LAT...LON 3650 9044 3650 9045 3670 9030 3691 9040
      3701 9021 3675 9002 3662 9001 3662 9015
      3660 9018 3655 9018 3654 9021 3650 9023

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 9:41 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 1, 9:41 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
941 PM CDT SUN MAY 1 2011

.UPDATE...

UPDATED PUBLIC FORECAST DISCUSSION FOR NEAR TERM CHANGES.

&&

A BROAD AREA OF HEAVY RAIN WILL CONTINUE TO BE PROBLEMATIC FOR
OUR AREA FOR THE REST OF THIS EVENING AND INTO THE OVERNIGHT
PERIOD. LOCATIONS THAT HAVE THE BEST CHANCES OF SEEING AN
ADDITIONAL 1 TO 2 INCHES FROM NOW UNTIL MIDNIGHT...WILL BE PARTS
OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...MAINLY ALONG AND
WEST OF INTERSTATE 57 AND 24. AFTER MIDNIGHT...THE AXIS OF HEAVY
RAINFALL WILL EVENTUALLY SHIFT EAST OF INTERSTATE 57 AND AFFECT
SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND SMALL PARTS OF NORTHERN
KENTUCKY. THIS BROAD PRECIPITATION AREA WILL BE IN ZONE OF
ENHANCED SLANTWISE AND DIRECT CONVECTIVE DEVELOPMENT BETWEEN THE
SURFACE AND 925MB/850 MB FRONTAL SLOPE.

WE HAVE RECIEVED REPORTS OF ADDITIONAL ROAD CLOSURES ALREADY THIS
EVENING WITH THE RAINFALL THAT FELL OVER THE LAST 24 HOURS...SO
OBVIOUSLY THIS ADDITIONAL FORECASTED RAINFALL IS ONLY GOING TO
MAKE THINGS WORSE UNFORTUNATELY.

&&

.DISCUSSION...PREVIOUSLY ISSUED 234 PM CDT SUN MAY 1 2011

/TONIGHT THROUGH WEDNESDAY NIGHT/
BIGGEST CHALLENGE WITH THIS PACKAGE CONTINUES TO BE POPS AND QPF
ASSOCIATED WITH ONGOING SYSTEM.

A COLD FRONT BISECTING OUR CWA AT THE TIME OF THIS WRITING WILL
BECOME STATIONARY OVER THE SOUTHEAST SECTIONS OF OUR AREA THIS
AFTERNOON AND WAFFLE SLIGHTLY BACK AND FORTH THROUGH MONDAY NIGHT. THIS
BOUNDARY WILL BECOME THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT WILL EXACERBATE THE ONGOING CATASTROPHIC FLOODING.

THROUGH MONDAY NIGHT A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE NORTHEAST ACROSS THE REGION. THIS ENERGY WILL INTERACT WITH
THE STATIONARY BOUNDARY CREATING AN OVERRUNNING SCENARIO THAT WILL
PRODUCE SEVERAL WAVES OF HEAVY RAINFALL THAT WILL CONTINUE THROUGH
MONDAY NIGHT.

FOR THE MOST PART LOADED HPC QPF INTO THE GRIDS WHICH YIELDED
STORM PRECIP TOTALS OF AROUND 1.5 INCHES NEAR MOUNT VERNON
ILLINOIS TO AROUND 5.5 INCHES OVER THE SOUTHERN PURCHASE AND LAKES
AREAS OF WESTERN KENTUCKY.

ON TUESDAY THE UPPER TROF WILL FINALLY PUSH THE FRONTAL BOUNDARY
EAST OF THE REGION...SO PRECIP/POPS WILL DIMINISH FROM WEST TO
EAST THROUGHOUT THE DAY. IN ITS WAKE HIGH PRESSURE WILL KEEP IT
DRY WITH NEAR NORMAL TEMPERATURES.

EXTENDED.../THURSDAY THROUGH SUNDAY/
FOR THU MRNG ON...THE PAH FORECAST AREA WILL BE ON THE PERIPHERY OF
HIGH SFC PRESSURE...WHERE MOSTLY CLEAR SKIES AND DRY WEATHER SHOULD
DOMINATE. HOWEVER...MODELS SHOW THAT PERIODIC NRN STREAM MID LEVEL
SHRTWVS AND THEIR SFC REFLECTIONS WILL IMPINGE ON THE SFC HIGH/MID
LEVEL RIDGE. THE GULF WILL NOT NECESSARILY OPEN FOR A MOISTURE
SOURCE...SO QPF AMOUNTS ARE LIMITED. THE ONLY EXCEPTION MAY BE ON
SUN /DAY 7/ WHERE A LITTLE BETTER FETCH IS INDICATED...AND BETTER
INSTABILITY. WE TRIED TO STICK MAINLY TO GFS/ECMWF ENSEMBLE MEAN
PATTERNS FOR THIS PART OF THE FORECAST. TEMPS SHOULD STAY AROUND
NORMAL MOST OF THE PERIOD.

&&

.AVIATION...
WITH THE SURFACE BOUNDARY EXPECTED TO REMAIN ALONG AND JUST SOUTH
OF THE KPAH/KOWB TAF SITES...PROLONGED MVFR CEILINGS AND
VISIBILITIES WILL DOMINATED THE FIRST 12-14 HOURS OF THIS FORECAST
PERIOD. DEPENDING ON THE MOVEMENT OF THE FRONTAL
BOUNDARY...KPAH/KOWB COULD SEE VFR CONDITIONS AFTER 14Z MONDAY. FURTHER
NORTH...IFR/LIFR CEILINGS WILL DOMINATE NEAR KCGI/KEVV TAF SITES...AS
STABILIZATION AT THE LOWER LEVELS ALLOWS FOR THERMAL STRATIFICATION
FOR ENHANCED CEILING DEVELOPMENT BETWEEN THE SURFACE AND 925-850
MB FRONTAL BOUNDARY AND SLOPE. GIVEN THE FACT THAT PRECIPITATION
CHANCES WILL BE HIGH THROUGH THE ENTIRE FORECAST PERIOD...AN
ATTEMPT WAS MADE TO FOCUS ON THE MEAN VISIBILITY LEVEL AND BEST
TIME PERIOD FOR CONCENTRATED THUNDERSTORM DEVELOPMENT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH/WIELGOS
Hazardous weather outlook, May 1, 8:15 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT SUN MAY 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
815 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE QUAD STATE REGION FOR THE REST OF TONIGHT. ALTHOUGH AN
ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE
MAIN PROBLEM WILL CONTINUE TO BE THE HEAVY RAINFALL. IF A STORM
WERE TO REACH SEVERE LEVELS...THE MAIN THREAT WOULD BE LARGE
HAIL.

SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS PORTIONS OF THE
QUAD STATE AREA. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR THE MOST CURRENT INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WAVES OF SHOWERS WITH HEAVY RAINFALL WILL CONTINUE MONDAY THROUGH
TUESDAY MORNING.

A CHANCE OF THUNDERSTORMS IS FORECAST PRIMARILY FOR SOUTHEAST
MISSOURI AND WEST KENTUCKY MONDAY...AND ALONG THE TENNESSEE BORDER
IN WEST KENTUCKY MONDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

MODERATE TO MAJOR RIVER FLOODING WILL PERSIST FOR MUCH OF THE WEEK
ALONG MOST RIVERS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL
AMOUNTS.

In the hours before

Special weather statement, May 1, 7:32 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT SUN MAY 1 2011

MOZ107-108-020100-
CARTER MO-RIPLEY MO-
732 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIPLEY AND WESTERN
CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL 800 PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES SOUTHWEST OF FREEMONT...MOVING NORTHEAST
AT 60 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE FREMONT AND VAN BUREN.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH
Local storm report, May 1, 10:46 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1046 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            CARMI                   38.09N 88.17W
05/01/2011                   WHITE              IL   EMERGENCY MNGR

            EMERGENCY MANAGERS IN CARMI REPORT THAT ROUTE ONE HAS
            BEEN CLOSED DUE TO FLOODING

&&

JAYSONW
Local storm report, May 1, 10:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HEAVY RAIN       1 NE CAPE GIRARDEAU     37.32N 89.54W
05/01/2011  M3.11 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            TOTAL RAINFALL SINCE AROUND 4 PM CDT TODAY. TWO INCHES OF
            THE TOTAL RAINFALL HAS FALLEN SINCE 930 PM CDT.

&&

K.SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:47 PM CDTRiver Flood WarningPAHRipley52 hr
May 1, 9:25 PM CDTFlash Flood WarningPAHBollinger, Butler, Cape Girardeau, Carter, Perry, Ripley and 3 more7 hr
May 1, 11:43 PM CDTFlash Flood WarningPAHButler, Stoddard, Wayne36 hr
May 2, 1:09 AM CDTFlash Flood WarningPAHMississippi, New Madrid, Scott, Stoddard6 hr
May 2, 4:38 AM CDTFlash Flood WarningPAHScott3 hr

Nearby

Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.